MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL SYSTEMS SYRINGE 10ML LL W/BLUNT PLASTIC CANN; PISTON SYRINGE

BECTON DICKINSON MEDICAL SYSTEMS SYRINGE 10ML LL W/BLUNT PLASTIC CANN; PISTON SYRINGE
Model Number 303348
Medical Device Problem Code Packaging Problem (3007)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/15/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation and/or device history review is anticipated, but is not complete.Upon completion, a supplemental report will be filed.
 
Event or Problem Description
It was reported that an unspecified number of syringe 10ml ll w/blunt plastic can had damaged packaging before use.The following was reported by the initial reporter: "the customer reported about several damaged packages.The customer has experienced the same issue before and is strongly complaining that the issue has not been resolved.".
 
Additional Manufacturer Narrative
The following fields were updated due to additional information: d.10.Device available for eval?: yes.D.10.Returned to manufacturer on: 3/1/2021.H.6.Investigation: eight photos and a box containing thirty-eight packaged 10ml syringes with blunt plastic cannula confirmed to be from batch 0010862 (p/n 303348) were received and evaluated.Thirty-six physical packages were fully sealed and two packages were received torn open.The defective packages matched the samples in the photos.One defective package had its top web torn open and the syringe¿s blunt plastic cannula was found to be bent close to the luer collar.One defective package also had a torn top web, while the product inside was not damaged.The grid from the seal was confirmed to be fully present on both¿top and bottom¿webs of both packages, indicating there were no seal issues.Machine logs were reviewed, and packaging process evaluated.Investigation showed that it is possible a package misalignment inside the shelf carton prior to sealing could result in the misaligned packages near the top of the box to get crushed in the tape sealing station.There was a recorded instance of jams in the slitter station, which could have contributed to package misalignment.It is also possible offload robot jaws could have become out of alignment when placing packages inside a shelf carton.Based on the production records reviewed and investigation performed, the scope of the defect is likely limited to a few/several pieces in the batch.There is no indication this defect occurred at a high rate during the manufacture of batch 0010862 (303348).Potential root cause for the open seal defect is associated with the packaging process.Package misalignment likely contributed to a situation where one or more vertical syringes proceeded through the tamper and taping station.During the taping process these vertical syringes could have been forcefully tampered then sealed in the box.This potentially damaged the syringes further to the point of being unusable and compromised package integrity.
 
Event or Problem Description
It was reported that an unspecified number of syringe 10ml ll w/blunt plastic cann had damaged packaging before use.The following was reported by the initial reporter: "the customer reported about several damaged packages.The customer has experienced the same issue before and is strongly complaining that the issue has not been resolved.".

Brand Name
SYRINGE 10ML LL W/BLUNT PLASTIC CANN
Common Device Name
PISTON SYRINGE
Manufacturer (Section D)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
MDR Report Key11478696
Report Number1213809-2021-00127
Device Sequence Number19811601
Product Code FMF
UDI-Device Identifier30382903033486
UDI-Public30382903033486
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K974363
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,o
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/30/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2024
Device Model Number303348
Device Catalogue Number303348
Device Lot Number0010862
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/01/2021
Initial Date Received by Manufacturer 02/15/2021
Supplement Date Received by Manufacturer03/30/2021
Initial Report FDA Received Date03/14/2021
Supplement Report FDA Received Date04/06/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1